MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Catalog Number TCR75
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 5/14/2025.D4 batch #299d04.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tcr75 device was returned inside its package unopened.Upon visual inspection, a loose orange plastic component was inside the packaging.It appears to be the swing tab of reload since the swing tab was found to be broken.The reload was opened and the left fork was found damaged.It is possible that the package was submitted to higher forces than normal during transportation causing the damage found on the fork.The defect of swing tab loose inside the packaging has been correlated to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 299d04, and no non-conformances were identified.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that post op to an unknown procedure there was bleeding.The surgeon certainly knows how to use the device.The patient bled 3 days post op.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/14/2025 was the bleeding coming from the common channel closure or the side-to-side anastomosis? what were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? were there any issues noted with staple formation? if so, please describe the shape and location.What was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? was the bleeding intraluminal or extraluminal? what is the current patient status? what surgical procedure was performed? what anatomical structures was the device fired on? were other stapling or suturing devices used when creating the anastomosis? what device was used to create the common channel? what was used to close the common opening? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to fire? how were the post-operative issues identified? did the device cut at all? the surgeon has been unwilling to share the answers to the questions.I spoke directly with the or nurse director to ask him to intervene.He placed the questions in the surgeon's hands with no luck getting answers.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22018526
Report Number3005075853-2025-03608
Device Sequence Number18344186
Product Code GDW
UDI-Device Identifier10705036013136
UDI-Public(01)10705036013136(17)290930(10)319D69
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCR75
Device Lot Number319D69
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite